Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 81, NWS Mobile, AL

April 3, 2000Wayne County, Mississippi; Washington County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Apr 3, 2000, 12:21 PM CDT for Wayne County, Mississippi; Washington County, Alabama. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 3, 2000, 12:21 PM CDT (17:21 UTC)
Expired
Apr 3, 2000, 1:15 PM CDT
In force
54 min
Issued by
NWS Mobile, AL
Area
Whole counties

Counties Washington County, AL, Wayne County, MS

The radar

The Mobile radar (KMOB), 96 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 12:46 PM CDTThunderstorm Wind 60 EDeer Park, ALSeveral trees were blown down along US Highway 45 near Deer Park.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 10:30 AM CDTTornado WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 5.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2000-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 431 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2000-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 268 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
431 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
560 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
268 m²/s²
0-3 km storm-relative helicity
368 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 031722
SVRMOB
ALC129-MSC153-031815-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1221 PM CDT MON APR 3 2000

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAYNE COUNTY IN MISSISSIPPI  WASHINGTON COUNTY IN ALABAMA

* UNTIL 115 PM CDT

* AT 1221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 12 MILES SOUTHEAST OF WAYNESBORO...MOVING
  NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MILLRY AT 1240 PM CDT

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY AFTERNOON
FOR ALABAMA AND FLORIDA AND MISSISSIPPI.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 8:58 AM CDT, 3 hours 23 minutes earlier.

Area forecast discussion, Apr 3, 8:58 AM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
858 AM CDT MON APR 3 2000

UPDATED ZONES TO CLEAN OUT MENTION OF MRNG CLOUDS AND SLIGHT POPS.
BREEZY...COOL CONDITIONS ON TAP TODAY...THEN WINDS LAY DOWN TNGT
ALLOWIHNG LOWS TO DIP INTO THE 30S INLAND AREAS.

MARINE...SCA CONDITIONS WILL PREVAIL THRU EARLY TNGT...LIKELY LAYING
DOWN SOME AFTER MIDNIGHT AS HIGH PRES BUILDS OVERHEAD.   39

PRELIM NUMBERS:

MOB UU 062/037 069/046 076 39000
PNS UU 067/038 068/047 074 39000
DTS UU 069/040 066/048 074 39000
GZH UU 060/033 068/042 078 39000
2RO UU 060/033 068/044 076 39000
61A UU 060/033 068/043 078 39000

.MOB...
AL...SCA GMZ630-650-670.
FL...SCA GMZ655-675. RED FLAG WARNING FLZ001>006-008
MS...NONE.

In the hours before

Special weather statement, Apr 3, 7:00 AM CDT, 5 hours 21 minutes before
ALZ039-051-031230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
700 AM CDT MON APR 3 2000

THE SEVERE THUNDERSTORM WATCH NUMBER 152 HAS BEEN CANCELED FOR THE
FOLLOWING COUNTIES IN SOUTH ALABAMA...

     CHOCTAW...MARENGO.
Special weather statement, Apr 3, 10:30 AM CDT, 1 hour 51 minutes before
ALZ039-051>064-FLZ001>006-MSZ067-075-076-078-079-041200-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1030 AM CDT MON APR 3 2000

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER SOUTHEAST
MISSISSIPPI....SOUTHWEST ALABAMA AND EXTREME NORTHWEST FLORIDA
TODAY.

A SLOW MOVING FRONTAL BOUNDARY EXTENDING ACROSS CENTRAL MISSISSIPPI
AND SOUTHERN LOUISIANA HAVE SPARKED A LINE OF STRONG TO SEVERE
THUNDERSTORMS OVER THE SAME AREA.  THIS LINE WILL CONTINUE TO PUSH
EASTWARD AND MOVE ACROSS SOUTHEAST MISSISSIPPI COUNTIES DURING THE
LATE MORNING AND EARLY AFTERNOON HOURS...AND THEN ACROSS SOUTHWEST
ALABAMA AND NORTHWEST FLORIDA COUNTIES BY MID TO LATE AFTERNOON.

INCREASING INSTABILITIES DURING AFTERNOON HEATING COUPLED WITH
STRONG SOUTHERLY WINDS NEAR THE SURFACE AND SOME MID LEVEL DRY AIR
WILL FAVOR THE DEVELOPMENT OF SEVERE STORMS AS THE LINE MOVES ACROSS
THE AREA.  THE MAIN THREAT OF SEVERE WEATHER WILL BE DAMAGING
DOWNBURST WINDS...LARGE HAIL AND ISOLATED TORNADOS.

IN ADDITION TO SEVERE WEATHER...THE SLOW MOVEMENT OF THIS LINE
COMBINED WITH A MOISTURE-LADEN AIRMASS WILL ALSO RESULT IN LOCALLY
HEAVY RAINS OVER MUCH OF THE AREA.  RAINFALL AMOUNTS ARE EXPECTED TO
AVERAGE FROM 1 TO 2 INCHES WITH ISOLATED TOTALS OF 3 TO 5 INCHES
POSSIBLE UNDER THE STRONGER...SLOWER MOVING STORMS.

SPOTTER GROUPS AND EMERGENCY MANAGERS IN THE ALERT AREA SHOULD
CONTINUE TO MONITOR WEATHER DEVELOPMENTS AND BE READY TO ACT QUICKLY
WHEN SEVERE WEATHER APPROACHES YOUR AREA.

ADDITIONAL WEATHER INFORMATION CAN BE FOUND ON THE INTERNET AT
WWW.NWSMOBILE.NOAA.GOV OR WWW.SRH.NOAA.GOV/MOB

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 9:59 PM CDTSevere Thunderstorm WarningMOBWayne61 min
Apr 2, 11:00 PM CDTSevere Thunderstorm WarningMOBWayne60 min
Apr 3, 11:31 AM CDTSevere Thunderstorm WarningMOBPerry29 min
Apr 3, 12:04 PM CDTSevere Thunderstorm WarningMOBStone56 min
Apr 3, 12:46 PM CDTSevere Thunderstorm WarningMOBGeorge44 min
Apr 3, 1:01 PM CDTTornado WarningMOBGreene29 min
Apr 2, 11:00 PM CDTSevere Thunderstorm WarningMOBWilcox60 min
Apr 3, 12:11 PM CDTSevere Thunderstorm WarningMOBChoctaw34 min
Apr 3, 12:25 PM CDTSevere Thunderstorm WarningMOBMarengo35 min
Apr 3, 12:52 PM CDTSevere Thunderstorm WarningMOBMarengo38 min
Apr 3, 1:19 PM CDTSevere Thunderstorm WarningMOBClarke41 min
Apr 3, 1:25 PM CDTSevere Thunderstorm WarningMOBWashington50 min
Apr 3, 1:47 PM CDTSevere Thunderstorm WarningMOBWilcox28 min
Apr 3, 2:01 PM CDTSevere Thunderstorm WarningMOBClarke29 min
Apr 3, 2:20 PM CDTTornado WarningMOBClarke, Monroe25 min
Apr 3, 2:46 PM CDTTornado WarningMOBMonroe29 min
Apr 3, 3:12 PM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Monroe33 min
Apr 3, 3:44 PM CDTSevere Thunderstorm WarningMOBButler31 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.